MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17870
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure using an cook silicone balloon hysterosalpingography injection catheter, there was difficulty deflating the balloon.Eventually the user was able to deflate the balloon.There were more than one occurrence of this type of event.(patient reference identifier (b)(6)) according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of complaint history, device history record, manufacturing instructions, instructions for use (ifu), and quality control data were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows 3 other complaints associated with the complaint device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of an issue with the entire lot.The instructions for use(ifu) provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." the complainant did not return the complaint device for investigation.At the time of the complaint investigation, all products in this lot have been distributed to customers, so no representative product was available from the lot for evaluation.The complaint was confirmed based on the customer¿s testimony.The cause of the issue is unknown.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8883634
Report Number1820334-2019-01984
Device Sequence Number19512048
Product Code HES
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)220109(10)9432727
Combination Product (Y/N)N
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number9432727
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1